Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


joint and muscles pains
Oct 23, 2007

Dear Doc, Im 43 y.o. male, positive since 7 years ago. I started HAAR on a combination of Sustiva and Combivir which brought down my VL to undetectable and CD4 to 600-800. One year ago my doctor changed my regimen to Sustiva and Abacavir so that I would take only two pills per day. A few days after I switched, I started to feel general malaise, joint and muscle pains, headaches. It went on intermittently, until, one night 3 weeks later, I woke up completely wet in sweat, feeling terrible pains in my chest and left arm, diffused muscle and joint pains, shortness of breath, headache and increased and irregular heart beat. I was taken immediately to the hospital where after 3 days of checking they ruled out any heart problem (electrocardiogram, Doppler echocardiogram and cardiac scintigraphy were all right) as well as they excluded the allergic reaction to Abacavir (skin patch test negative). There was also no sign of on-going infections, but the labs showed increased liver and pancreas enzymes. A later echograph of liver and pancreas excluded any problem there. Thyroid hormones are normal. No hepatitis, syphilis (previously treated) VDRL negative, TPHA 1:5120, FTAAbsIgG 1:80. I was put back on Sustiva and Combivir but, a year later, the problems continue, though to a lesser degree. I feel especially joint pain in my neck, knees and wrists, occasional headaches, muscles spasms and back aches mostly to the left side of my body. I was visited also by a neurologist who excluded any significant neuropathy! During all this my VL stayed always undetectable and CD4 always quite high while pancreas and liver enzymes remained at the higher end of normal values an cholesterol (previously very low) increased dramatically . At this point my doctor is totally puzzled and he thinks that I may suffer from panic disorders. Any advice??? Is there anywhere else that we forgot to check? Thanks for your help.

Response from Dr. Henry

Have you seen a rheumatologist? AZT can cause subtle muscle irritation or mitochondrial damage. Is tenofovir avaiable where you are? A trial off a thymidine analogue might be useful to see what happens to your symptoms. KH



Previous
otc interractions
Next
Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement